Development of pulmonary hypertension in an infant treated with diazoxide

Todd Nebesio, Wynton C. Hoover, Randall L. Caldwell, Mara Nitu, Erica Eugster

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Diazoxide is commonly used in the treatment of neonatal hyperinsulinism. We describe a one month-old infant who was treated with diazoxide for prolonged neonatal hyperinsulinism. Shortly after starting diazoxide, she was admitted to the hospital for tachypnea with hypoxemia, and was subsequently diagnosed with laryngomalacia and obstructive apnea. During hospitalization, her clinical course worsened due to the development of severe pulmonary hypertension, presumed due to diazoxide toxicity. Lung biopsy revealed a probable toxic vascular drug reaction. After discontinuing diazoxide, her clinical status improved and eventually returned to baseline.

Original languageEnglish
Pages (from-to)939-944
Number of pages6
JournalJournal of Pediatric Endocrinology and Metabolism
Volume20
Issue number8
StatePublished - Aug 2007

Fingerprint

Diazoxide
Pulmonary Hypertension
Congenital Hyperinsulinism
Laryngomalacia
Tachypnea
Poisons
Apnea
Blood Vessels
Hospitalization
Biopsy
Lung
Pharmaceutical Preparations

Keywords

  • Hypoglycemia
  • Pulmonary hypertension
  • SUR
  • Toxicity

ASJC Scopus subject areas

  • Endocrinology
  • Pediatrics, Perinatology, and Child Health

Cite this

Development of pulmonary hypertension in an infant treated with diazoxide. / Nebesio, Todd; Hoover, Wynton C.; Caldwell, Randall L.; Nitu, Mara; Eugster, Erica.

In: Journal of Pediatric Endocrinology and Metabolism, Vol. 20, No. 8, 08.2007, p. 939-944.

Research output: Contribution to journalArticle

@article{559fd02443724c6fbb6515ca46abc17e,
title = "Development of pulmonary hypertension in an infant treated with diazoxide",
abstract = "Diazoxide is commonly used in the treatment of neonatal hyperinsulinism. We describe a one month-old infant who was treated with diazoxide for prolonged neonatal hyperinsulinism. Shortly after starting diazoxide, she was admitted to the hospital for tachypnea with hypoxemia, and was subsequently diagnosed with laryngomalacia and obstructive apnea. During hospitalization, her clinical course worsened due to the development of severe pulmonary hypertension, presumed due to diazoxide toxicity. Lung biopsy revealed a probable toxic vascular drug reaction. After discontinuing diazoxide, her clinical status improved and eventually returned to baseline.",
keywords = "Hypoglycemia, Pulmonary hypertension, SUR, Toxicity",
author = "Todd Nebesio and Hoover, {Wynton C.} and Caldwell, {Randall L.} and Mara Nitu and Erica Eugster",
year = "2007",
month = "8",
language = "English",
volume = "20",
pages = "939--944",
journal = "Journal of Pediatric Endocrinology and Metabolism",
issn = "0334-018X",
publisher = "Walter de Gruyter GmbH & Co. KG",
number = "8",

}

TY - JOUR

T1 - Development of pulmonary hypertension in an infant treated with diazoxide

AU - Nebesio, Todd

AU - Hoover, Wynton C.

AU - Caldwell, Randall L.

AU - Nitu, Mara

AU - Eugster, Erica

PY - 2007/8

Y1 - 2007/8

N2 - Diazoxide is commonly used in the treatment of neonatal hyperinsulinism. We describe a one month-old infant who was treated with diazoxide for prolonged neonatal hyperinsulinism. Shortly after starting diazoxide, she was admitted to the hospital for tachypnea with hypoxemia, and was subsequently diagnosed with laryngomalacia and obstructive apnea. During hospitalization, her clinical course worsened due to the development of severe pulmonary hypertension, presumed due to diazoxide toxicity. Lung biopsy revealed a probable toxic vascular drug reaction. After discontinuing diazoxide, her clinical status improved and eventually returned to baseline.

AB - Diazoxide is commonly used in the treatment of neonatal hyperinsulinism. We describe a one month-old infant who was treated with diazoxide for prolonged neonatal hyperinsulinism. Shortly after starting diazoxide, she was admitted to the hospital for tachypnea with hypoxemia, and was subsequently diagnosed with laryngomalacia and obstructive apnea. During hospitalization, her clinical course worsened due to the development of severe pulmonary hypertension, presumed due to diazoxide toxicity. Lung biopsy revealed a probable toxic vascular drug reaction. After discontinuing diazoxide, her clinical status improved and eventually returned to baseline.

KW - Hypoglycemia

KW - Pulmonary hypertension

KW - SUR

KW - Toxicity

UR - http://www.scopus.com/inward/record.url?scp=34648834573&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34648834573&partnerID=8YFLogxK

M3 - Article

VL - 20

SP - 939

EP - 944

JO - Journal of Pediatric Endocrinology and Metabolism

JF - Journal of Pediatric Endocrinology and Metabolism

SN - 0334-018X

IS - 8

ER -